Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 240, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 5, 2008, 1:47 AM EDT for Hancock County, Marion County, Wyandot County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 1:47 AM EDT (05:47 UTC)
- Expired
- Aug 5, 2008, 2:32 AM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Marion County, OH, Wyandot County, OH
The radar
The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 050547
SVRCLE
OHC063-101-175-050645-
/O.NEW.KCLE.SV.W.0240.080805T0547Z-080805T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
147 AM EDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARION COUNTY IN NORTH CENTRAL OHIO...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST OHIO...
WYANDOT COUNTY IN NORTHWEST OHIO...
* UNTIL 245 AM EDT
* AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARLINGTON...OR ABOUT 13 MILES SOUTH OF FINDLAY...AND MOVING
SOUTHEAST AT 31 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARSEILLES...UPPER SANDUSKY...SYCAMORE...LA RUE...MORRAL AND MARION
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
TUESDAY MORNING FOR NORTHWESTERN OHIO.
LAT...LON 4099 8370 4099 8311 4045 8310 4046 8326
4050 8326 4050 8342 4050 8343 4068 8342
4069 8344 4070 8349 4080 8349 4081 8369
TIME...MOT...LOC 0548Z 298DEG 27KT 4083 8359
$$
KIELTYKA2 follow-up statements
000
WWUS51 KCLE 050619
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
219 AM EDT TUE AUG 5 2008
OHC063-101-175-050645-
/O.CON.KCLE.SV.W.0240.000000T0000Z-080805T0645Z/
HANCOCK OH-WYANDOT OH-MARION OH-
219 AM EDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR WESTERN MARION...WYANDOT AND SOUTHEASTERN HANCOCK COUNTIES...
AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GREEN CAMP...OR ABOUT NEAR MARION...MOVING SOUTHEAST AT
31 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
TUESDAY MORNING FOR NORTHWESTERN OHIO.
LAT...LON 4099 8370 4099 8311 4045 8310 4046 8326
4050 8326 4050 8342 4050 8343 4068 8342
4069 8344 4070 8349 4080 8349 4081 8369
TIME...MOT...LOC 0619Z 298DEG 27KT 4055 8315
$$
KIELTYKA000
WWUS51 KCLE 050632
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
232 AM EDT TUE AUG 5 2008
OHC063-101-175-050641-
/O.CAN.KCLE.SV.W.0240.000000T0000Z-080805T0645Z/
HANCOCK OH-WYANDOT OH-MARION OH-
231 AM EDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARION...WYANDOT AND
SOUTHEASTERN HANCOCK COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
TUESDAY MORNING FOR NORTHWESTERN OHIO.
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED
OUT OF THE AREA.
LAT...LON 4099 8370 4099 8311 4045 8310 4046 8326
4050 8326 4050 8342 4050 8343 4068 8342
4069 8344 4070 8349 4080 8349 4081 8369
TIME...MOT...LOC 0631Z 298DEG 27KT 4051 8305
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:32 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 5, 1:32 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 132 AM EDT TUE AUG 5 2008 .SYNOPSIS... A WARM FRONT WILL MOVE NORTHEAST ACROSS THE REGION THIS EVENING. LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE CENTRAL GREAT LAKES ON TUESDAY DRAGGING A COLD FRONT EAST ACROSS THE REGION TUESDAY EVENING. HIGH PRESSURE WILL MOVE TO MISSOURI AND BECOME NEARLY STATIONARY THROUGH THURSDAY NIGHT. A WEAK TROUGH WILL ROTATE SOUTHEAST ACROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TODAY/... COMPLEX MOVING ACROSS NORTHERN ILLINOIS MOVING EAST AT 45 TO 50 KT. NUMEROUS REPORTS OF WIND DAMAGE AND LARGE HAIL. MAX WIND GUST POTENTIAL TO 80 MPH AND 2 INCH HAIL. WATCH BOX 806 EXTENDS INTO NORTHEAST INDIANA WILL EXPIRE AT 05Z...HOWEVER EXPECT NEW BOX TO COME OUT WITHIN THE NEXT 2 HOURS. STRONGEST INSTABILITY CONTINUES TO BE WEST OF OHIO. AT 00Z SURFACE BASED LIS ACROSS INDIANA AND ILLINOIS WERE FROM -6 TO -14 AND SURFACE BASED CAPES FROM 3000 TO 7000 J/KG. IN ADDITION 40 KT LOW LEVEL JET EXTENDED ACROSS NRN IL INTO INDIANA. FORECAST QUESTION IS HOW FAR EAST WILL THE COMPLEX GO BEFORE TURNING TO THE S-SE? RIGHT NOW EXPECT COMPLEX TO START TURNING S-SE ONCE INTO NW OH. AS FAR AS TIMING EXPECT COMPLEX TO REACH EXTREME WESTERN PORTION OF OUR FORECAST AREA BETWEEN 11 PM AND MIDNIGHT LOCAL. THAT SAID...DO EXPECT TSRA TO EFFECT MOST OF THE REST OF FORECAST AREA OVERNIGHT...HOWEVER ANY SEVERE TSRA SHOULD BE CONFINED TO THE WESTERN PORTIONS OF THE FORECAST AREA. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ATMOSPHERE REMAINS UNSTABLE THROUGH THE DAY ON TUESDAY IN THE WARM SECTOR AND AS HEATING TAKES PLACE LATE MORNING INTO THE AFTERNOON IN THE WAKE OF THE COMPLEX...THE THREAT FOR THUNDERSTORMS WILL INCREASE AHEAD OF THE COLD FRONT. BEST CHANCE WILL BE LATE AFTERNOON INTO THE EVENING WHEN SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE COLD FRONT. COOL AIR ADVECTION WILL TAKE PLACE IN THE WAKE OF THE COLD FRONT TUESDAY NIGHT. WRAP AROUND MOISTURE ASSOCIATED WITH THE TROUGH COULD BRING A LINGERING THREAT FOR SHOWERS AND THUNDERSTORMS...MAINLY EAST. DRIER AIR WORKS ITS WAY INTO THE REGION AND PUSHES ACTIVITY EAST OF THE AREA FOR WEDNESDAY. HIGH PRESSURE DOMINATES THE FORECAST AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. WEAK IMPULSE EXPECTED TO MOVE EAST ACROSS THE AREA THURSDAY MORNING. WILL ONLY GO WITH SLIGHT CHANCE POPS FOR THURSDAY FOR NOW SINCE FEATURE IS MOISTURE STARVED. GFS BRINGS A WEAK TROUGH DOWN ACROSS THE AREA THURSDAY NIGHT AND THIS FEATURE COULD BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. I STAYED RELATIVELY CLOSE TO ADJUSTED MAV AND DEGEX TEMPERATURES THROUGH THIS PERIOD. I MADE A FEW MINOR TWEAKS TO THE TEMPERATURES TO DECREASE OVERLY HIGH MAXIMUMS IN THE WEST BY A FEW DEGREES. && .LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT SHOULD BE THROUGH THE AREA ON FRIDAY AS SURFACE HIGH PRESSURE BEGINS TO SLIDE INTO NORTHERN OHIO. THE SURFACE HIGH WILL BE SLOW TO BUILD IN AS SEVERAL PIECES OF ENERGY DIVE THROUGH A TROUGH THAT WILL BE ANCHORED OVER THE GREAT LAKES REGION THROUGH THE WEEKEND. THE TROUGH MAY BEGIN TO SLIDE EASTWARD BY LATE SUNDAY INTO MONDAY WITH SOME WARMING ANTICIPATED. COOL AIR FLOWING OVER THE LAKES AND THE PIECES OF JET ENERGY WILL LEAD TO SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES GENERALLY ALONG AND EAST OF A CLE TO CAK LINE. IN ANY EVENT IT LOOKS LIKE A COOL WEEKEND WITH TEMPERATURES A GOOD 5 TO 10 DEGREES BELOW AVERAGE. IF CLOUD COVER COMES IN A BIT THICKER THEN SEVERAL LOCATIONS MAY NOT GET OUT OF THE 60S. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... TOUGH FORECAST TODAY WITH TIMING OF PRECIP THE MAIN CHALLENGE. BOW ECHO OVER NW OH CONTINUES TO SLOWLY WEAKEN AND FOR THE MOST PART SHOULD REMAIN JUST S OF THE AREA. LIGHTER PRECIP WILL OVERSPREAD AREA OVERNIGHT WITH A COUPLE HOUR PERIOD OF SHRA EXPECTED MOST LOCATIONS. ANOTHER ROUND OF CONVECTION LIKELY LATER THIS MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. ALL SITES WILL GET A FEW HOUR TEMPO FOR TSRA. MOST OF PRECIP SHOULD BE GONE BY MIDDAY. SOME CLEARING LIKELY DURING THE AFTERNOON AND LOWER ATMOSPHERE WILL REMAIN VERY MOIST. THUS ADDITIONAL STORMS COULD DEVELOP THIS AFTERNOON AS A WEAK SURFACE FRONT MOVES THROUGH. CONFIDENCE ON TIMING AND EXTENT OF THIS ACTIVITY IS LOW SO FOR NOW WILL MENTION PRECIP ONLY AT SOUTHERN SITES. DRIER AIR COMES IN QUICK THIS EVENING. LIGHT S TO SW FLOW WILL BECOME W BEHIND THE FRONT. OUTLOOK...HIGH PRESSURE WILL BUILD EAST ACROSS THE PLAINS AND MIDWEST WEDNESDAY AND THURSDAY WITH VFR WEATHER. A WEAK COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS THE EASTERN GREAT LAKES FRIDAY WITH A SMALL CHANCE FOR SHOWERS/STORMS FRIDAY AND A DEEP TROUGH ALOFT WILL LINGER INTO THE WEEKEND WITH LOCALIZED SHOWERS/STORMS POSSIBLE. && .MARINE... ONSHORE FLOW WILL BECOME SOUTHWESTERLY THIS EVENING AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHERN PLAINS. UNFORTUNATELY THERE ARE SOME OBVIOUS MODEL DISCREPANCIES BETWEEN THE NAM AND THE GFS IN TERMS OF WIND DIRECTION ON THE LAKE TONIGHT...THE GFS IS FAR MORE AGGRESSIVE WITH A COMPLEX OF STORMS TONIGHT AND ACTUALLY DEVELOPS A CLOSED LOW ACROSS THE LAKE. THE NAM ON THE OTHER HAND TRIES TO MAINTAIN A SOUTHWESTERLY FLOW ALL NIGHT. THE GFS LOOKS TO BE TOO FEEDBACK DRIVEN AND THUS THE IDEA OF THE CLOSED LOW SEEMS A BIT FAR FETCHED. KEPT WINDS OUT OF THE SOUTHWEST TONIGHT AROUND 10-20KTS...HIGHER WINDS/WAVES IN THUNDERSTORMS. A COLD FRONT WILL SWEEP ACROSS THE LAKE TUESDAY NIGHT WHICH WILL BRING WINDS AROUND OUT OF THE WEST/NORTHWEST ON WEDNESDAY. WINDS WILL BACK AROUND A BIT ON THURSDAY BEFORE ANOTHER...STRONGER COLD FRONT SWEEPS ACROSS THE LAKE ON FRIDAY. THIS FRONT COULD LEAD TO SCA WINDS/WAVES GIVEN THE AMOUNT OF COLD AIR BEHIND THE FRONT BUT STILL A LOT OF TIME TO REFINE THE DETAILS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...DJB/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...MULLEN AVIATION...KUBINA MARINE...LEINS
Hazardous weather outlook, Aug 4, 11:13 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1113 PM EDT MON AUG 4 2008 OHZ007>014-018>023-028>033-037-038-047-089-PAZ001>003-060315- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1113 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY ACROSS NORTHWEST AND NORTH CENTRAL OHIO. THE MAIN SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THIS OCCURS WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA LATE TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ003-006-017-027-036-060315- LUCAS-WOOD-HANCOCK-WYANDOT-MARION- 1113 PM EDT MON AUG 4 2008 ...SEVERE THUNDERSTORM WATCH 808 IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT SEVERE THUNDERSTORM WATCH 808. SEVERE STORMS WITH DAMAGING WINDS WERE CROSSING NORTHERN INDIANA AND WILL CROSS INTO NORTHWEST OHIO OVERNIGHT...POSSIBLY REACHING THE TOLEDO... BOWLING GREEN...FINDLAY... AND MARION AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT. SPOTTERS SHOULD CALL INTO THE NATIONAL WEATHER SERVICE OFFICE IF THE LOCAL AMATEUR RADIO NET IS NOT UP. LEZ061-142>149-162>169-060315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1113 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT ACROSS WESTERN LAKE ERIE. A WARM FRONT WILL LIFT NORTH ACROSS THIS AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THIS OCCURS WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONTAL SYSTEM WILL MOVE ACROSS LAKE ERIE LATE TUESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. IN ADDITION...UNSEASONABLY COLD TEMPERATURES ARE EXPECTED IN THE LOWER ATMOSPHERE ON SATURDAY. AS A RESULT...A FEW WATERSPOUTS COULD DEVELOP ON LAKE ERIE.
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.